Thunderstorm Wind, Clarendon
- When
- August 21, 3:15 PM EST
- Where
- Clarendon County, Manning
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.700, -80.217
Sheriff reported trees and powerlines down in Manning.
7 thunderstorm wind, 2 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 21, 1:00 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 200 PM EDT SUN AUG 21 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY)... THE STRONG HEATING AND SURFACE TROUGH EXTENDING THROUGH THE FORECAST AREA ARE SUPPORTING THUNDERSTORMS THIS AFTERNOON. EXPECT COVERAGE WILL REMAIN ISOLATED BECAUSE OF THE UPPER-LEVEL RIDGING. INSTABILITY HAS BECOME MODERATE SO STRONG WIND MAY OCCUR WITH A FEW OF THE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE SURFACE TROUGH SHOULD CONTINUE TO EXTEND THROUGH THE FORECAST AREA MONDAY. EXPECT THUNDERSTORM COVERAGE WILL BE GREATER BECAUSE OF LOWERING H5 HEIGHTS AHEAD OF THE APPROACHING COLD FRONT. PLAN TO USE THE HIGHER MAV GUIDANCE. THE COLD FRONT APPEARS TO BECOME DIFFUSE...BUT WITH CONTINUED TROUGHING IN THE FORECAST AREA AND LOWER H5 HEIGHTS PLAN TO CONTINUE POPS AROUND 50 PERCENT MONDAY NIGHT AND TUESDAY WHICH IS CLOSE TO THE MAV GUIDANCE AND THE CONSENSUS POP. TEMPERATURES SHOULD BE JUST BELOW THE HEAT ADVISORY CRITERIA MONDAY BECAUSE OF MORE CLOUDINESS. THE GUIDANCE TEMPERATURES ARE CLOSE THROUGH THE PERIOD AND PLAN TO FOLLOW. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... THE LATEST GFS SHOWS A SURFACE TROUGH REMAINING NEAR THE FORECAST AREA WEDNESDAY AND THURSDAY...BUT THE TROUGHING APPEARS FARTHER SOUTH OF THE REGION FRIDAY THROUGH SUNDAY. H5 TROUGHING OVER THE REGION WEDNESDAY AND THURSDAY GIVES WAY TO A RETURN OF RIDGING FROM THE WEST FRIDAY THROUGH SUNDAY. PLAN TO USE THE GFS ENSEMBLE MEANS AND FORECAST HIGHER POPS WEDNESDAY AND THURSDAY. EXPECT THUNDERSTORMS FRIDAY THROUGH SUNDAY WILL BE MAINLY ASSOCIATED WITH HEATING WITH LITTLE COVERAGE BECAUSE OF THE UPPER-LEVEL RIDGING. && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS UNTIL 02Z...MAINLY CENTRAL/EAST MIDLANDS. EXPECT SCATTERED TO BROKEN CUMULUS THIS AFTERNOON AND EVENING. MVFR TO IFR DURING EARLY MORNING AS PATCHY FOG DEVELOPS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 05/05/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 455 AM EDT SUN AUG 21 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220855- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 455 AM EDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... A HEAT ADVISORY IS IN EFFECT FROM 1 PM UNTIL 8 PM TODAY FOR FOR HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 247 PM EDT SUN AUG 21 2005 SCZ028-031-211915- RICHLAND-SUMTER- 247 PM EDT SUN AUG 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT RICHLAND COUNTY AND WESTERN SUMTER COUNTY THROUGH 315 PM EDT... AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR FORT JACKSON. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH OCCASIONAL LIGHTNING. AWP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 319 PM EDT SUN AUG 21 2005 SCZ028-037-211945- CALHOUN-RICHLAND- 319 PM EDT SUN AUG 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT RICHLAND COUNTY AND CALHOUN COUNTY THROUGH 345 PM EDT... AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CALHOUN COUNTY...OR ABOUT 13 MILES SOUTHEAST OF CAYCE. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SANDY RUN THROUGH 345 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. AWP
The Columbia radar (KCAE), 88 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
7 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Sheriff reported trees and powerlines down in Manning.
Sheriff reported trees down along highway 34.
Ft Jackson base ops reported several trees down on the east end of the base.
Utility company reported powerlines down and outages.
Public reported 3/4 inch hail on hwy 39.
Public reported 3/4 inch hail on hwy 39.
Sheriff reported several trees down.
Emergency Manager reported trees down from Snelling to Willistion.
Emergency Manager reported one person was injured by lightning.
Public reported large limbs down on Loring Mill Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5465336, 5465337, 5465413, 5465412, 5465415, 5465416, 5465417, 5465418, 5465419, 5465414.